Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 75, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 1996, 9:10 PM CDT for Clay County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1996, 9:10 PM CDT (02:10 UTC)
- Expired
- May 25, 1996, 10:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clay County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 260211 SVRSPI ILC025-260315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 910 PM CDT SAT MAY 25 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ILLINOIS ...CLAY COUNTY AT 908PM...RADAR INDICATED A SEVERE THUNDERSTORM WAS MOVING INTO CLAY COUNTY FROM MARION COUNTY JUST EAST OF SALEM. THE STORMS WERE MOVING TO THE EAST AT 35 MPH. TOWNS IN THE PATH INCLUDE LOUISVILLE ...FLORA AND CLAY CITY. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:21 PM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, May 25, 2:21 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT SAT MAY 25 1996 AS OF 1900Z...88D INDICATED SOME RW ACTIVITY OVR NC MO WHICH WAS MOVG TO THE NE. SOME OF THIS PCPN WILL REACH OUR NWRN COUNTIES... KNOX...FULTON...STARK AFTER 21Z. WW #433 HAS BEEN ISSUED FOR SPI AREA TIL 01Z...THO BELIEVE TRW ACTIVITY WILL NOT REACH AREA TILL LATE THIS AFTERNOON OR EVEN EARLY THIS EVENING AS S/W MOVS INTO THE AREA. THE PCPN WILL CONT OVERNIGHT. TEMPS SHOULD DROP INTO THE MID TO UPPER 50S OVERNIGHT WITH HIGHS TOMORROW IN THE UPPER 60S AND 70S. PIA 57/70 76 SPI 58/74 76 DEC 57/74 66 CMI 56/73 66 SE IL 58/78 56 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 67 min |
| May 25, 8:28 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 47 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 25 min |
| May 25, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 45 min |
| May 25, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 38 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 62 min |
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 61 min |
| May 26, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 32 min |
| May 26, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 37 min |
| May 26, 4:01 PM CDT | Tornado Warning | ILX | Lawrence | 44 min |
| May 26, 5:05 PM CDT | Tornado Warning | ILX | Jasper | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.